Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
merc

Meds not working

Recommended Posts

Wife has been diagnosed via Datscan as less dopamine. Began a regimen of 25/100 simemet 3 per day, also gabapentin 100 mg 5 per day, and was on Amantadine for several weeks at lowest dose twice per day.

Now weened off Amantadine and trying to cut back gabapentin, but severe pain in the knee area and swollen ankles have us thinking it may be the Sinemet. Pain has been there through all this regimen and becomes most severe at nighttime.

Are meds to blame?

ortho exam shows legs normal

Share this post


Link to post
Share on other sites

Merc,

There are side effects of unknown cause of Sinemet which are pain in joints and swelling of the hands, feet, and ankles. The Gabapentin was probably used because the Dr thought it might be nerve damage causing the pain. The reason the pain is usually worse at night is because the person has been up and around all day, which will cause the swelling to get worse and the pain to be worse. Once the person is able to relax the body is trying to bring the body back to a normal state. At this point os the night the swelling and pain are usually at their worst from being up and around all day.

It does sound like a Sinemet issue, which I would discuss with the Dr. The Dr may recommend some physical therapy, which could help. Since all the Ortho exams came back negative, it sounds more like a side effect than an permanent problem.

I would recommend talking to the Dr about the Sinemet dosage. The Dr may want to switch medications. In the meantime I would make sure to keep the leg(s) elevated whenever possible and keep cold compresses on them. Also, I would recommend taking Ibuprofen (Motrin or Advil) to help with some of the pain. The dose that can be prescribed by a Dr is up to 800 mg three times a day. One thing to keep an eye on is if the swelling goes down as the pain subsides. The reason for this is that when there is an issue of a pulled or torn muscle or ligament, it can cause swelling. This will be able to tell you if the swelling is due to an injury or if they are separate issues. From what you have told me, it sounds like separate issues. 

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×